Withdrawal from Ropinirole nightmare

Well now down to 2mgs from 3.5mgs in 6 weeks got to get off and sort something else before 16th March. as I go on cruise? It's no pleasure trying to watch a show and legs are jumping and you are fidgeting

At the moment my RLS drives me mad most of the day and night. My GP gave me codeine and I take it day and night. Also GP gave me some sleeping tablets but don't like fuzzy head and feeling just not right. Well all the best to everyone with rls and thanks to all those who reply.

21 Replies

oldestnewest
  • I stopped my DA cold Turkey - it was driving me mad and rather go to the DR I just stopped. I was that up the left I didn't even notice any withdrawals!

    I'm in a rush at the moment and can post better later but look through my posts there is lots of good help and PM me if I can help further, (there is good stuff I put up and good stuff up in reply).

    Take care

  • Thank you raffs I have read many of your replies and find them most helpful, thanks for your support. All the best for the festive season

  • Hi , I'm trying to come off my pramipexole of 2 tablets a day , I am now on one , I've read on here people take codeine does that actually stop the rls without any other meds? I don't want to go cold turkey so weaning off gradually .Any advice would be greatly appreciated , I have put on 3 stone , and after reading a lot of posts. It could be due to meds

  • I only have help but not every night of a sleeping tablets called zopiclone 3.75mg GP has put 1-2 tablets, but only taken 1 at a time and only 2 tablets on separate nights, when absolutely desperate. Had them for 9 days but like I say mainly use codeine. Good luck. I am planning to drop by 1mg in a week then in 3 weeks stop completely.

  • Most/all opioids/opiates give some/great relief - I was symptom free for years on opioids alone.

  • Same here weight gain off 3 stone and am on 2. pramapexole per night I also am going to try going down to one a night then eventually something else good luck x

  • Brilliant for getting this far-"well done. Will you be able to stay with the Codeine?

    Your symptoms are most likely withdrawal and will eventually dissipate . look up a site by Matt Finch on Google for help in withdrawal -( you don't have to be drawn into his marketing pitch!)-but he has good advice.

    You need to be on shortacting sleeping pills- such as Ambien or Halcion. A very low dose , just to get you to sleep is enough - and only once every 2 or 3 nights , to avoid dependency.

    Naturally- avoid all the usual triggers- which will be quite a challenge on a cruise. I find it really difficult when eating away from home. 😢

    Good luck.

  • Madlegs1 thanks for support I am trying to use mainly codeine and only use sleeping tablets when I am desperate, I read the items you post and find them helpful. All the best for the festive season to you.

  • Hi,I am currently coming off Mirapexin but going slowly. Was on 3 tabs 3 months ago and now down to 1/4 tab. Have had some bad evenings and nights but take 2 x 50g of Tramadol and 2 x 50g of Lyrica. The Tramadol definitely helps and I can go up on the Lyrica in the future. I will NOT be going on another Dopamine drug. Brilliant when they work but one day you have to come off them and it not pleasant. Good luck with your wean.

  • Hi keirlee thanks for reply, good luck with your withdrawn, unfortunately I can't take tramadol due to side effects when stopping it, I was originally given it post surgery for a knee replacement and side effects coming of it worse than withdrawn of Ropinirole.

  • I've wondered about using Tramadol when weaning off Mirapex, as well. I don't want to have to wean off yet another drug.

  • Was wary of Ropinirole myself,can strongly recommend you

    get an 'ultrasound-gun' with absolutely no side effects. I am

    into 3rd week with nary a spasm,so confident in it now would

    not take drug for RLS. There is one on sale in Amazon for

    £99.99, hell,for good sleep I've been getting,I'd have paid

    treble that.

    Regards,

    jimindigo

  • I had been taking Ropinorole for more than 3 years. I started wirh one milligram and had made it up to 9 milligrams per day... Doctors just don't know what to do about RLS so they just gave more and more Ropinorole and I know you probably know all the stories about the augmentation and why it is so bad. Anyway I saw a specialist in Baltimore at Johns Hopkins University and he got me off of the stuff. He hates it...says he doesn't understand why docs give it....it is for Parkinson's which is caused by a LACK of dopamine so why would you use it to solve a problem caused by too much dopamine?!?!? I had to go through the withdrawal just like you did...it was absolutely miserable for a week but the miracle was that after I got off of it I didn't have to take anything at all for over a year!!!! It was so worth it! It had been making my legs so bad that removing it gave me THAT much relief. I had little twinges from time to time but in general I didn't have any problems anymore. Just saying all this to say I understand where you are with you withdraw and I'm miserable it is but maybe there is hope when you get through.

  • Thanks ebn513 for your reply, I am going to drop by 1mg this week then in 2-3 weeks stop. Let's hope codeine keeps me going with odd sleeping tablets all prescribed by my GP.

  • Help me here. is RLS cause by too little or too much dopamine? I thought too little.

  • I've read this in several articles. But now I'm seeing iron. Dr's don't know for sure, but keep reading because info is out there.

  • Actually, at this point, I am confused. My understanding is that there is low dopamine, and your body tries to fix that by producing more. Then there is too much. The drugs try to regulate it. But with that explanation I technically don't know which is correct! 😳😳

  • My doctor is Christopher Earley at Johns Hopkins in Baltimore. He has several videos and articles if you want to Google him.

  • No. Too little dopamine is NOT the cause. No one knows the cause.

    Several things have been ASSOCIATED with RLS (which is not the same as causing it...).

    - RLS-patients actually seem to produce more dopamine than others; its the number of receptors that appear to be reduced (it's a bit like upping the volume of the TV when you don't hear well).

    - low iron is associated with RLS; and for example experiments with rats have shown that a low iron-diet may cause symptoms similar to RLS and that these rats have fewer dopamine receptors in a certain brain area

    - NOTE: it appears next to impossible to assess brain-levels of iron; but blood ferritin give the next-best information

    It's just based on observation - called trial-and-error - that administering dopamine agonists (i.e. dopamine-like chemicals) reduced the symptoms in quite a few patients. It even became part of the diagnostic criteria (is it still? don't know). Not CURED the RLS, though, and not in all patients.

    Have a look at the Johns Hopkins / centre for restless legs website:

    hopkinsmedicine.org/neurolo...

  • I came off Ropinirole 4 weeks ago. Took it slowly half a tablet per week Had bad augmentation. Been on it for just over 2 years. Now on Neuropatch 2mg and no RLS. Can't believe my luck keep expecting it to return. It's only been 4 weeks of course

  • 99 selkies thanks for reply, hope your rls continues to be controlled, I have only been on ropinerole for 12-18 months.

You may also like...